Missouri, 2014

Flood in Missouri, February 20, 2014

February 20, 2014 · NWS DVN · 1 event in 1 county or zone

Heavy rains of 1 to 3 inches on frozen ground resulted in flooding across parts of Scotland County. Several roads were closed due to water flowing over them.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains of 1 to 3 inches on frozen ground resulted in flooding across parts of Scotland County. Several roads were closed due to water flowing over them. About 10 streets in Memphis were also flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 20, 6:09 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Feb 20, 6:09 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 AM CST THU FEB 20 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CST THU FEB 20 2014

AGAIN AN ABBREVIATED QUICK HIT SHORT TERM AFD THIS MORNING WITH
EXTENDED COORDINATION AND STORM ANALYSIS. CURRENT ELEVATED COOL
SEASON MCS TYPE COMPLEX WILL MOVE OUT THIS MORNING WITH TEMPORARY
LULL OR JUST FESTERING RAIN/SHOWERS/SOME THUNDER. BUT NEXT BIG
CONVERGENT SURGE AND STRONG LLVL THTA-E ADVECTION ON 50-60 KT LLJ
WILL PUSH ANOTHER ROUND UP ACRS MUCH OF THE SOUTHEASTERN HALF TO
2/3S OF THE CWA FROM MID MORNING THROUGH EARLY AFTERNOON. THIS
ACTIVITY ALREADY FORMING IN EASTERN KS INTO SOUTHWEST MO ATTM.
ANOTHER HALF INCH OR MORE OF RAINFALL POSSIBLE WITH THIS SECOND
ROUNDS WARRANTS AN EXPANSION OF THE FLOOD WATCH WEST AND SOUTHWEST
A TIER OF COUNTIES. MAY BE SOME NUISANCE FLOODING WITH ALREADY
SOAKED/FULL DRAINAGE DITCHES AND CREEKS FROM THIS MORNING/S
RAINFALL. MID LEVEL INSTABILITY/MUCAPE PLUME OF 200-600+ J/KG
H85-H5 MB MUCAPES AND STRENGTHENING SHEAR IN THAT LAYER MAY PRODUCE
MORE DISCRETE CELLS CAPABLE OF PRODUCING LARGER HAIL THAN PEA SIZE
INTO THE SOUTHERN CWA LATER THIS MORNING AND MIDDAY. MAY HAVE TO
WATCH FOR SEVERE SIZE HAIL OF AN INCH.

00Z RUN MODELS IN GOOD AGREEMENT OF BOMBING CYCLONE ROLLING UP
ALONG AND WEST OF THE MS RVR IN EASTERN IA...TO CENTRAL WI BY THIS
EVENING POSSIBLY DEEPENING TO VERY INTENSE LOW PRESSURE VALUES OF
975 MB OR EVEN LOWER ACRS WI INTO THE U.P. OF MI. THIS PATH AND
CURRENT TIMING OF IN-WRAPPING COLD CONVEYOR SUGGESTS RAIN SWITCH
OVER TO SNOW NOT TO OCCUR ACRS THE FAR WEST TIL AFTER 3 PM CST AND
POSSIBLY LATER. RAIN SNOW MIX AND TO ALL SNOW NOT TO HIT THE MS
RVR VALLEY TIL PROBABLY AFTER 5 PM CST. THIS DELAY IN SWITCH
OVER...SOME ADJUSTMENT OF HEAVY DEF ZONE SNOWS FURTHER WEST AND
NORTH SUGGEST THE PREVIOUS WARNING AREAS TO GET ONLY 1-3 INCHES OF
SNOW...4 INCHES AT THE MOST NEAR INDEPENDENCE. IT COULD BE LESS
THAN THIS OF ONLY 1-2 WIND BLOWN INCHES HARD TO ACCURATELY
MEASURE. THUS HAVE ADJUSTED THE WINTER STORM WARNING TO AN
ADVISORY WITH THE REDUCED SNOW AMOUNTS. INTENSE CYCLONIC GRADIENT
LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...TROP FOLD DOWN
UNDER H6 MB POSSIBLE ALL SUGGEST SFC WINDS OF 25-35 MPH SUSTAINED
WITH GUSTS UP TO 50 TO 55 MPH. SO THERE COULD STILL BE SOME NEAR
WHITE OUT CONDITIONS AT TIMES WITH SNOW SQUALLS....SUPPORTING THE
NEED OF A WINTER WX ADVISORY FOR COMBO OF VERY STRONG WINDS AND
REDUCED VSBYS. A SCENARIO WHICH MAY EVEN SUGGEST GRAVITY WAVE HIGH
GUST ENHANCEMENT THIS EVENING. HAVE EXPENDED THE HIGH END WIND
ADVISORY ACRS THE REST OF THE CWA NOT COVERED BY THE WINTER
HEADLINES. A VERY INTERESTING BUT CHALLENGING SYSTEM TO SAY THE
LEAST. WRAP AROUND LIGHTER SNOW SHOWERS FROM MID EVENING TO PAST
MIDNIGHT NORTH OF HWY 30.    ..12..

.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 410 AM CST THU FEB 20 2014

MAINLY DRY CONDITIONS WITH RETURN TO BELOW NORMAL TEMPERATURES
THROUGHOUT MUCH OF THE EXTENDED.

FRIDAY-FRIDAY NIGHT...STRONG LOW PRESSURE WILL CONTINUE TO DEEPEN TO AN
IMPRESSIVE 972MB AS IT LIFTS NORTHEAST OUT OF MIDWEST AND INTO THE
NORTHERN GREAT LAKES. AFTER A VERY WINDY THURSDAY PM/FRIDAY
AM...WEST WINDS WILL EVENTUALLY DIMINISH TO AROUND 15 MPH DURING THE
AFTERNOON WITH CLEARING SKIES. RAISED HIGH TEMPS A FEW DEGREES WITH
THE ANTICIPATION OF CLOUDS CLEARING FROM SW TO NE BY LATE MORNING.
IF CLOUDS LINGER INTO THE AFTERNOON THEN TEMPS MAY BE TOO HIGH. ALSO
ABUNDANT LOW LEVEL MOISTURE FROM RECENT RAINS MAY LOWER THE DIURNAL
TEMP RANGE FOR LATER SHIFTS TO CONSIDER. FOR NOW WILL GO WITH HIGHS
IN THE UPPER 20S ALONG AND NORTH OF HIGHWAY 20 TO THE MIDDLE 40S IN
THE FAR SOUTH WHERE CLOUDS CLEAR THE FASTEST. A WEAK SHORTWAVE WILL
DROP SOUTHEAST OUT OF THE PLAINS WHICH WILL BRING A SLIGHT CHANCE OF
RAIN OR SNOW TO THE FAR SOUTH PORTIONS OF CWA. HOWEVER...MOISTURE
AVAILABILITY ON THE LATEST MODEL RUNS NOT VERY IMPRESSIVE AND LATER
SHIFTS MAY BE ABLE TO REMOVE SLIGHT CHANCE POPS FROM FORECAST.

SATURDAY-MONDAY NIGHT...UPPER PATTERN CHANGE TO BRING A RETURN TO BELOW
NORMAL TEMPERATURES TO THE REGION.  500 MB RIDGE CURRENTLY JUST OFF
THE WEST COAST TO RE-AMPLIFY OVER THE NORTHWEST CONUS REACHING AS
FAR NORTH AS ALASKA PROVIDING MERIDIONAL FLOW INTO THE UPPER PLAINS
WITH LARGE TROUGH OVER EASTERN CANADA. COLD ARCTIC AIR WILL DROP
INTO THE CONUS THROUGHOUT THE PERIOD WITH 85H TEMPS IN THE -4 TO
-10C RANGE THROUGH TUESDAY OVER THE CWA. THIS TRANSLATES TO HIGHS
MAINLY IN THE 20S AND LOWS IN THE SINGLE DIGITS AND TEENS THROUGH
TUESDAY. UNFORTUNATELY WINTER IS NOT OVER YET. ANOTHER CLIPPER TYPE
SYSTEM TO DROP SOUTH OUT OF CANADA ON MONDAY BRINGING CHANCES OF
LIGHT SNOW TO THE AREA. THIS SYSTEM IS PROGGED TO BE STRONGER THAN
FRIDAY NIGHT/S SYSTEM WITH LIGHT SNOW ACCUMS POSSIBLE ACROSS MUCH OF
THE AREA. HOWEVER...THERE IS SIGNIFICANT TIMING AND STRENGTH ISSUES
IN THE MODELS TO REALLY GET INTO MUCH DETAIL THIS FAR OUT IN THE
FORECAST ATTIM.

TUESDAY-WEDNESDAY...DRY CONDITIONS EXPECTED WITH 1030 MB SURFACE
HIGH TO BUILD INTO THE CENTRAL PLAINS WITH A DRY COLD FRONT PASSAGE
ACROSS THE CWA WEDNESDAY. STRONG CAA IN THE LOW LEVELS TO BRING EVEN
COLDER AIR INTO THE REGION. 85H TEMPS WILL DROP INTO THE -16 TO -24C
RANGE MAKING FOR THE COLDEST DAYS IN THE EXTENDED. HIGHS TO ONLY
REACH THE LOWER TEENS NORTH TO THE MIDDLE 20S SOUTH.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 556 AM CST THU FEB 20 2014

PRECIP MASS WITH EMBEDDED THUNDER...LOW CIGS AND VSBYS MAKING FOR
VARYING AMOUNTS OF IFR TO POCKETS OF LIFR THROUGH EARLY AFTERNOON.
WILL HAVE TO WATCH FOR STRONGER STORMS APPROACHING OUT OF MO AND
GETTING INTO THE VCNTY OF BRL THIS MORNING...SOME STORMS POSSIBLY
PRODUCING HAIL. WHEN THE RAIN LETS UP...DRIZZLE...LOW CIGS AND
FOG WILL TAKE OVER A THE SFC LOW APPROACHES AND VARIABLE WINDS
CONVERGE. LATER THIS AFTERNOON AND EVENING AFTER THE STORM CENTER
MOVES INTO WI...VERY TURBULENT CONDITIONS EXPECTED AS WEST TO
NORTHWEST WINDS BECOME VERY STRONG AND INCREASE TO 20-30KTS
SUSTAINED WITH GUSTS UP TO 45 KTS. RAIN CHANGING OVER TO SNOW AND
BLOWING SNOW IN SQUALLS WILL IMPACT THE CID AND DBQ TERMINALS
AFTER 3 PM THOUGH AT LEAST MID EVENING. THE STRONG WEST WINDS WILL
CONTINUE OVERNIGHT...ALTHOUGH THE SNOW WILL MOVE NORTH AND CIGS
RISE TO MVFR LEVELS.    ..12..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
     CEDAR-CLINTON-DES MOINES-HENRY IA-JACKSON-JEFFERSON-JOHNSON-
     KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

     FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR DES MOINES-HENRY
     IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
     FRIDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JONES-LINN.

IL...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
     BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
     MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
     WHITESIDE.

     FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
     CLARK-SCOTLAND.

     FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR CLARK-SCOTLAND.

&&

SHORT TERM...12
LONG TERM...GROSS
AVIATION...12
Hazardous weather outlook, Feb 20, 5:15 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CST THU FEB 20 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
515 AM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA. ROUNDS OF
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
OUTLOOK AREA THROUGH EARLY AFTERNOON. THE SEASONABLY HIGH AMOUNTS OF
RAINFALL MAY CAUSE URBAN AND SMALL STREAM FLOODING THROUGH THE EARLY
AFTERNOON. THERE IS A LOW CHANCE THAT THE NEXT ROUND OF THUNDERSTORMS
MOVING OUT OF MISSOURI MAY PRODUCE HAIL UP TO 1 INCH THIS MORNING
THROUGH MIDDAY ALONG AND SOUTH OF INTERSTATE 80. TEMPORARY LULLS IN
THE RAIN MAY ALLOW AREAS OF DENSE FOG TO FORM AT TIMES THROUGH LATE
AFTERNOON BEFORE THE WINDS PICK UP OUT OF THE WEST.

LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...RAIN WILL CHANGE TO
SNOW FROM WEST TO EAST. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE NOW
EXPECTED GENERALLY ALONG AND WEST OF A LINE FROM IOWA CITY TO
DUBUQUE.

VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON THROUGH
TONIGHT. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH ARE LIKELY...
WITH GUSTS AS HIGH AS 50 MPH POSSIBLE OVER THE ENTIRE OUTLOOK AREA.

WITH THE LOWER SNOW AMOUNTS NOW EXPECTED...THE WINTER STORM WARNING
HAS BEEN SWITCHED OVER TO A WINTER WEATHER ADVISORY FOR THE NORTHWEST
PORTION OF THE OUTLOOK FOR LATE THIS AFTERNOON THROUGH TONIGHT. THE
COMBINATION OF THE SNOWFALL AND VERY STRONG WINDS...WILL RESULT IN
BLOWING AND DRIFTING SNOW. DESPITE THE LOWER SNOW AMOUNTS NOW
EXPECTED...THE STRONG WINDS COMBINED WITH THE SNOW WILL STILL RESULT
IN SOME PERIODS OF NEAR WHITEOUT CONDITIONS IN THE ADVISORY AREA.
PLEASE SEE THE LATEST WINTER WEATHER PRODUCT FOR MORE COMPLETE AND
UPDATED INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR LIGHT ACCUMULATING SNOW ON MONDAY OVER THE
OUTLOOK AREA. HOWEVER...THERE REMAINS SOME UNCERTAINTY IN THE TIMING
AND STRENGTH OF SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED ALONG
AND SOUTH OF INTERSTATE 80 TODAY. REPORTS OF SNOWFALL AMOUNTS GREATER
THAN 1 INCH THIS EVENING WILL BE APPRECIATED.

12/GROSS

In the hours before

Special weather statement, Feb 20, 4:24 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 AM CST THU FEB 20 2014

IAZ054-066-ILZ007-009-016>018-201115-
JACKSON IA-CLINTON IA-HENRY IL-PUTNAM IL-WHITESIDE IL-BUREAU IL-
CARROLL IL-
424 AM CST THU FEB 20 2014

...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING...

RADAR ESTIMATES THAT WIDESPREAD RAIN AND THUNDERSTORMS HAVE ALREADY
DROPPED OVER AN INCH OF RAIN ACROSS EASTERN WHITESIDE AND MUCH OF
BUREAU COUNTY. WITH THE COMBINATION OF MELTING SNOW...FROZEN GROUND
AND HEAVY RAINFALL...LOCALIZED FLOODING WILL BE POSSIBLE. CLOGGED
DRAINS AND CULVERTS MAY CAUSE ADDITIONAL FLOODING CONCERNS.

THROUGH SUNRISE...THE AREA AT GREATEST RISK FOR FLOODING EXTENDS
FROM I-80 NORTH TO I-88...INCLUDING ROCK FALLS...WALNUT...AND
PRINCETON.

SIGNIFICANT RISES AND LOCALIZED FLOODING ARE ALSO POSSIBLE ON AREA
STREAMS AND CREEKS.

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH MUCH OF TODAY.  BE ALERT
FOR RISING WATER AND DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

&&

LAT...LON 4110 8916 4111 8934 4115 8934 4114 8963
      4123 8965 4123 8986 4114 8987 4116 9007
      4220 9017 4219 8968 4194 8968 4193 8962
      4159 8963 4158 8916

DMD
Local storm report, Feb 20, 6:48 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HEAVY RAIN       MEMPHIS                 40.46N 92.17W
02/20/2014  M1.84 INCH       SCOTLAND           MO   CO-OP OBSERVER

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
02/20/2014  M1.00 INCH       DES MOINES         IA   ASOS

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014  M0.66 INCH       SCOTT              IA   ASOS

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
02/20/2014  M0.79 INCH       ROCK ISLAND        IL   ASOS

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       4 SW MOLINE QUAD-CITY A 41.41N 90.55W
02/20/2014  M0.82 INCH       ROCK ISLAND        IL   OFFICIAL NWS OBS

            24 HOUR TOTAL. COOP STATION.

0600 AM     HEAVY RAIN       NEW BOSTON              41.17N 91.00W
02/20/2014  M0.88 INCH       MERCER             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0600 AM     HEAVY RAIN       DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014  M0.75 INCH       SCOTT              IA   OFFICIAL NWS OBS

            24 HOUR TOTAL. NWS OFFICE COOP STATION.

0500 AM     HEAVY RAIN       2 N MUSCATINE           41.45N 91.07W
02/20/2014  M0.59 INCH       MUSCATINE          IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&
Special weather statement, Feb 20, 6:56 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 AM CST THU FEB 20 2014

IAZ088-089-098-099-ILZ025-026-034-035-MOZ009-010-201345-
CLARK-DES MOINES-HANCOCK-HENDERSON-HENRY-LEE-MCDONOUGH-SCOTLAND-VAN
BUREN-WARREN-
656 AM CST THU FEB 20 2014

...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL...

AT 645 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES SOUTHWEST
OF MEMPHIS TO 38 MILES SOUTHEAST OF RUTLEDGE...MOVING EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  NEAR RUTLEDGE AROUND 745 AM CST
       MEMPHIS...KAHOKA AND WARSAW AROUND 8 AM
       KEOSAUQUA...WEST POINT...LA HARPE AND MACOMB AROUND 830 AM

ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...ARE EXPECTED WITH
THESE STORMS.  THE RAIN WILL BE FALLING OVER AREAS THAT HAVE
RECEIVED OVER AN INCH OF RAIN EARLIER THIS MORNING. THE ADDITIONAL
RAINS WILL CAUSE PONDING OF WATER AND MAY CAUSE DITCHES AND SMALL
STREAMS TO OVERFLOW.

LAT...LON 4019 9150 4024 9151 4025 9195 4030 9196
      4030 9235 4060 9236 4061 9219 4085 9219
      4088 9215 4063 9048 4030 9045 4027 9051
      4028 9090 4019 9091
TIME...MOT...LOC 1248Z 257DEG 30KT 4018 9290 3983 9172

DLF
Local storm report, Feb 20, 6:58 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
658 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
02/20/2014  M1.00 INCH       CLARK              MO   TRAINED SPOTTER

            RAINFALL AMOUNT SO FAR.

&&

12
Local storm report, Feb 20, 7:03 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     HEAVY RAIN       SALEM                   40.85N 91.62W
02/20/2014  M1.05 INCH       HENRY              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

&&
Local storm report, Feb 20, 7:15 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 AM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       LE CLAIRE               41.60N 90.36W
02/20/2014  M0.77 INCH       SCOTT              IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       ALEDO                   41.20N 90.75W
02/20/2014  M1.05 INCH       MERCER             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       NW BUSHNELL             40.56N 90.51W
02/20/2014  M1.04 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Scotland

When
February 20, 7:15 AM CST to 7:15 PM CST
Where
Scotland County, 0.92 mi WNW of Memphis to 0.82 mi N of Spillman Mound
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.475, -92.186

Heavy rains of 1 to 3 inches resulted in flooding across parts of Scotland County. Several roads were closed due to water flowing over them. About 10 streets in Memphis were also flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504324.